Normal waves in elastic bars of rectangular cross section

A.A. Krushynska, V.V. Meleshko

Research output: Contribution to journalArticleAcademicpeer-review

17 Citations (Scopus)
1 Downloads (Pure)

Abstract

This paper addresses a theoretical study of guided normal waves in elastic isotropic bars of rectangular cross-section by an analytical superposition method. Dispersion properties of propagating and evanescent modes for four families are analyzed in detail at various geometric and physical parameters of the bar. A comparison of the obtained results with the well-known properties for waves in infinite plates and circular cylinders is provided. The complicated structure of dispersion spectra is explained. High-frequency limiting values for phase and group velocities of normal waves are established for the first time. Calculated data agree well with the available experimental results.
Original languageEnglish
Pages (from-to)1324-1335
Number of pages12
JournalJournal of the Acoustical Society of America
Volume129
Issue number3
DOIs
Publication statusPublished - 2011
Externally publishedYes

Fingerprint Dive into the research topics of 'Normal waves in elastic bars of rectangular cross section'. Together they form a unique fingerprint.

Cite this